MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE VUEPOINT II OCT SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM

NUVASIVE, INCORPORATED NUVASIVE VUEPOINT II OCT SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 8980422P3
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned for evaluation as product is still in-situ.Radiograph provided confirmed the complaint.The patient's post-operative physical activity is unknown.No root cause could be determined though review of the reported information suggests patient's post-op physical activity as a possible cause or contributor.No patient injury reported and no revision surgery is planned.No additional investigation can be completed at this time.Labeling review: "potential adverse events and complications: as with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant components." "warnings, cautions and precautions: these devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient¿s activity level will dictate the longevity of the implant.Care should be taken to insure that all components are ideally fixated prior to closure." "patient education: the patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "pre-operative warnings: care should be used during surgical procedures to prevent damage to the devices and injury to the patient." "post-operative warnings: damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.".
 
Event or Problem Description
(b)(6) 2021: fixation of o/c2 with vuepoint ii performed.(b)(6) 2021 (date unknown): when the patient turned to the side, she heard a breaking sound and the c2 screw was found fractured in the consultation.On (b)(6) 2021 a patient underwent a procedure at occipital/c2.On (b)(6) 2021 during a follow up it was reported that on an unknown date in august the patient turned to the side and heard a breaking sound.A radiograph revealed a screw fracture.No revision surgery planned.No patient injury reported.

Brand Name
NUVASIVE VUEPOINT II OCT SYSTEM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key12363111
Report Number2031966-2021-00106
Device Sequence Number19786373
Product Code NKG
UDI-Device Identifier00887517827173
UDI-Public887517827173
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180198
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8980422P3
Device Lot NumberGM000264
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2021
Initial Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1